Главная »» Science articles of world periodical [1998 - 2003] »» P »» Pharmacotherapy
версия для печати
Thomas AR. Chan LN. Bauman JL. Olopade CO.
Department of Pharmacy Practice, College of Pharmacy, University of Illinois at Chicago, 60612, USA.
Cisapride, a cytochrome P450 3A4 (CYP3A4) substrate, is widely prescribed for the treatment of gastrointestinal motility disorders. Prolongation of QT interval, torsades de pointes, and sudden cardiac death have been reported after concomitant administration with erythromycin or azole antifungal agents, but not with other CYP3A4 inhibitors. A possible drug interaction occurred in a 45-year-old woman who was taking cisapride for gastroesophageal reflux disorder and diltiazem, an agent that has inhibitory effect on CYP3A4, for hypertension. The patient was in near syncope and had QT-interval prolongation. After discontinuing cisapride, the QT interval returned to normal and symptoms did not recur. We suggest that caution be taken when cisapride is prescribed with any potent inhibitor of CYP3A4, including diltiazem.